Alert archive / Georgia / Tornado Warnings in 2011
Tornado Warning 35, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at Apr 27, 2011, 9:07 PM EDT for 5 counties in Georgia. It was in force for 38 min. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 9:07 PM EDT (01:07 UTC)
- Expired
- Apr 27, 2011, 9:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bartow County, GA, Cherokee County, GA, Dawson County, GA, Paulding County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 97 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 9:20 PM EDT | TORNADO 3 | 5 Ne Kingston, GA | NWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO TOUCHED DOWN 5 MILES NORTHEAST OF KINGSTON IN BARTOW COUNTY AND TRACKED NORTHEAST THROUGH CHEROKEE AND INTO PICKENS COUNTY...LIFTING ABOUT 7 MILES WEST OF JASPER AT AROUND 945 PM. IN TOTAL...SEVERAL CHICKEN HOUSE |
| Apr 27, 9:22 PM EDT | TORNADO 3 | 1 W Cassville, GA | NWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO...AFTER TOUCHING DOWN 5 MILES NORTHEAST OF KINGSTON...CONTINUED TO TRACK THROUGH BARTOW COUNTY BEFORE MOVING INTO CHEROKEE COUNTY AND LATER PICKENS COUNTY. IN TOTAL...SEVERAL CHICKEN HOUSES AND OUTBUILDINGS WERE |
| Apr 27, 9:24 PM EDT | TSTM WND DMG | 4 S Folsom, GA | BARTOW COUNTY FIRE DEPARTMENT REPORTED HOMES DAMAGE WITH PEOPLE TRAPPED BETWEEN ADAIRSVILLE AND SNOW SPRINGS. |
| Apr 27, 9:25 PM EDT | TSTM WND DMG | 3 N Cassville, GA | AMATEUR RADIO RELAYED REPORTS OF DAMAGED HOMES, DOWNED TREES, AND DOWNED POWERLINES. |
| Apr 27, 9:25 PM EDT | TORNADO 3 | 5 Ne Kingston, GA | NWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO TOUCHED DOWN 5 MILES NORTHEAST OF KINGSTON IN BARTOW COUNTY AND TRACKED NORTHEAST THROUGH CHEROKEE AND INTO PICKENS COUNTY...LIFTING ABOUT 7 MILES WEST OF JASPER AT AROUND 945 PM. SEVERAL CHICKEN HOUSES AND OUTBU |
| Apr 27, 9:27 PM EDT | TORNADO 3 | 1 W Cassville, GA | NWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO TOUCHED DOWN 5 MILES NORTHEAST OF KINGSTON IN BARTOW COUNTY AND TRACKED NORTHEAST THROUGH CHEROKEE AND INTO PICKENS COUNTY...LIFTING ABOUT 7 MILES WEST OF JASPER AT AROUND 945 PM. SEVERAL CHICKEN HOUSES AND OUTBU |
| Apr 27, 9:30 PM EDT | TSTM WND DMG | 1 W Cassville, GA | BARTOW COUNTY FIRE DEPT REPORTS HOMES DAMAGED WITH PEOPLE TRAPPED BETWEEN KINGSTON AND CASSVILLE. |
| Apr 27, 9:30 PM EDT | TSTM WND DMG | 4 N Waleska, GA | CHEROKEE COUNTY EMERGENCY MANAGEMENT REPORTS MANY DOWNED TREES NORTH OF WALESKA. |
| Apr 27, 9:30 PM EDT | TSTM WND DMG | 4 Wnw White, GA | TRAINED SPOTTER REPORTS MULTIPLE HOUSES DESTROYED WITH SEVERAL INJURIES. |
| Apr 27, 9:30 PM EDT | TORNADO 3 | 4 N Waleska, GA | NWS STORM SURVEY DETERMINED THAT AN EF3 TORNADO TOUCHED DOWN 5 MILES NORTHEAST OF KINGSTON IN BARTOW COUNTY AND TRACKED NORTHEAST THROUGH CHEROKEE AND INTO PICKENS COUNTY...LIFTING ABOUT 7 MILES WEST OF JASPER AT AROUND 945 PM. SEVERAL CHICKEN HOUSES AND OUTBU |
| Apr 27, 9:30 PM EDT | TORNADO 3 | 4 Wnw White, GA | TRAINED SPOTTER REPORTS MULTIPLE HOUSES DESTROYED WITH SEVERAL INJURIES. |
| Apr 27, 9:35 PM EDT | TSTM WND DMG | Pine Log, GA | PUBLIC REPORTED HOUSES DAMAGED IN THE WHITE AND PINE LOG AREA OF BARTOW COUNTY. |
| Apr 27, 9:35 PM EDT | TORNADO 3 | Pine Log, GA | PUBLIC REPORTED HOUSES DAMAGED IN THE WHITE AND PINE LOG AREA OF BARTOW COUNTY. |
| Apr 27, 9:40 PM EDT | HAIL 0.88 | 2 Ne Cartersville, GA | TRAINED SPOTTER REPORTED THUMB-SIZED HAIL. |
| Apr 27, 9:40 PM EDT | TORNADO 3 | 2 Ne Cartersville, GA | TRAINED SPOTTER REPORTS MULTIPLE TREES DOWN AND SEVERAL HOUSES DAMAGED. |
| Apr 27, 9:42 PM EDT | TSTM WND DMG | 2 Ne Cartersville, GA | TRAINED SPOTTER REPORTS MULTIPLE TREES DOWN AND SEVERAL HOUSES DAMAGED. |
| Apr 27, 9:42 PM EDT | HAIL 0.88 | 2 Ne Cartersville, GA | TRAINED SPOTTER REPORTED THUMB-SIZED HAIL. |
| Apr 27, 9:42 PM EDT | HAIL 1 | 2 Ne Cartersville, GA | TRAINED SPOTTER REPORTED THUMB-SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this tornado warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:52 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 15.2
The text
As transmitted, in the capitals the NWS used until 2016.
802
WFUS52 KFFC 280107
TORFFC
GAC015-057-085-223-227-280145-
/O.NEW.KFFC.TO.W.0035.110428T0107Z-110428T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
907 PM EDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* TORNADO WARNING FOR...
CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
WEST CENTRAL DAWSON COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN PICKENS COUNTY IN NORTH CENTRAL GEORGIA
BARTOW COUNTY IN NORTHWEST GEORGIA
EXTREME NORTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA
* UNTIL 945 PM EDT
* AT 902 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO 10 MILES
WEST OF TAYLORSVILLE...MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EUHARLEE...KINGSTON...CASSVILLE...CARTERSVILLE...EMERSON...WHITE...
WOODSTOCK...HOLLY SPRINGS...WALESKA...CANTON...FREE HOME...
BUFFINGTON...BALL GROUND AND NELSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
BASEBALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3422 8503 3424 8503 3425 8501 3428 8502
3450 8430 3422 8427 3410 8446 3406 8493
3409 8494 3409 8505 3421 8505
TIME...MOT...LOC 0107Z 251DEG 48KT 3416 8507
$$2 follow-up statements
234
WWUS52 KFFC 280116
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
916 PM EDT WED APR 27 2011
GAC015-057-085-223-227-280145-
/O.CON.KFFC.TO.W.0035.000000T0000Z-110428T0145Z/
PICKENS GA-PAULDING GA-BARTOW GA-CHEROKEE GA-DAWSON GA-
916 PM EDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR WEST
CENTRAL DAWSON...CHEROKEE...BARTOW...EXTREME NORTHEASTERN PAULDING
AND SOUTHERN PICKENS COUNTIES...
AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF
KINGSTON...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CASSVILLE...CARTERSVILLE...EMERSON...RED TOP MOUNTAIN STATE PARK...
WHITE...GEORGE WASHINGTON CARVER STATE PARK...OAK GROVE...PINE LOG...
KELLOGG CREEK...HOBGOOD PARK...SUTALLEE...LITTLE RIVER LANDING...
WOODSTOCK...BRIDGEMILL...LAKE ARROWHEAD...LEBANON...HOLLY SPRINGS...
SALACOA VALLEY...WALESKA...CANTON...FREE HOME...BUFFINGTON...BALL
GROUND...REAVIS MOUNTAIN...LATHEMTOWN...UNION HILL...HICKORY FLAT...
NELSON...MARBLEHILL AND TATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3422 8503 3424 8503 3425 8501 3428 8502
3450 8430 3422 8427 3410 8446 3406 8493
3409 8494 3411 8504 3421 8505
TIME...MOT...LOC 0116Z 247DEG 47KT 3422 8496
$$731
WWUS52 KFFC 280123
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
923 PM EDT WED APR 27 2011
GAC223-280133-
/O.CAN.KFFC.TO.W.0035.000000T0000Z-110428T0145Z/
PAULDING GA-
923 PM EDT WED APR 27 2011
...THE TORNADO WARNING FOR EXTREME NORTHEASTERN PAULDING COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS MOVED NORTH OF
PAULDING COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN GEORGIA.
LAT...LON 3419 8444 3417 8498 3428 8502 3450 8430
3422 8427
TIME...MOT...LOC 0123Z 247DEG 47KT 3425 8485
$$
GAC015-057-085-227-280145-
/O.CON.KFFC.TO.W.0035.000000T0000Z-110428T0145Z/
PICKENS GA-BARTOW GA-CHEROKEE GA-DAWSON GA-
923 PM EDT WED APR 27 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR WEST
CENTRAL DAWSON...NORTHERN CHEROKEE...NORTHERN BARTOW AND SOUTHERN
PICKENS COUNTIES...
AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR CASSVILLE...MOVING
NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITE...PINE LOG...SUTALLEE...LAKE ARROWHEAD...SALACOA VALLEY...
WALESKA...CANTON...FREE HOME...BUFFINGTON...BALL GROUND...REAVIS
MOUNTAIN...LATHEMTOWN...NELSON...MARBLEHILL AND TATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE
IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY!
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM EDT THURSDAY MORNING
FOR NORTHERN GEORGIA.
&&
LAT...LON 3419 8444 3417 8498 3428 8502 3450 8430
3422 8427
TIME...MOT...LOC 0123Z 247DEG 47KT 3425 8485
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Apr 27, 7:30 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 27, 7:30 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT WED APR 27 2011 .PREV DISCUSSION... /ISSUED 505 PM EDT WED APR 27 2011/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... THE STRONG SOUTHERLY FLOW CONTINUES TO BRING A VERY WARM AND MOIST AIR MASS INTO THE AREA...HELPING TO CREATE A VERY UNSTABLE AIR MASS. THIS ENVIRONMENT HAS THE POTENTIAL OF PRODUCING STRONG TO SEVERE THUNDERSTORMS...DAMAGING WINDS...LARGE HAIL AND EVEN TORNADOES OUT AHEAD OF THE APPROACHING COLD FRONT. THIS WILL CONTINUE INTO THE EVENING FOR MUCH OF THE AREA...SPREADING SOUTH AND EAST DURING THE OVERNIGHT HOURS INTO THURSDAY MORNING WHEN THE ASSOCIATED COLD FRONT IS EXPECTED TO NEAR THE GEORGIA COAST. A LARGE AREA OF HIGH PRESSURE MOVING ACROSS THE SOUTHERN PLAINS WILL USHER IN A DRIER AIR MASS DURING THE DAY THURSDAY. THE DRY CONDITIONS WILL CONTINUE THROUGH FRIDAY. LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE HIGH WILL PROGRESS THROUGH THE TENNESSEE VALLEY TO THE MID ATLANTIC REGION SATURDAY WHILE KEEPING THE DRIER AIR OVER THE AREA. A STORM SYSTEM OVER THE GREAT LAKES AND EASTERN CANADA WILL PUSH TO THE NORTHEAST AND THE TRAILING COLD FRONT WILL STRETCH TO THE MID MISSISSIPPI RIVER VALLEY SUNDAY NIGHT. THE FRONT WILL APPROACH NORTHERN GEORGIA MONDAY POSING THE NEXT THREAT OF MORE SHOWERS INTO TUESDAY NIGHT. FAIR WEATHER TO BECOME DOMINATE WEDNESDAY AS HIGH PRESSURE RETURNS...BRINGING IN A DRIER AIR MASS. FIRE WEATHER... WILL CONTINUE WITH FIRE DANGER STATEMENT ACROSS CENTRAL GA...ALTHOUGH WINDS ACROSS SC/SE/EC SECTIONS MARGINAL. FUELS REMAIN DRY IN THIS AREA AS THERE HAS BEEN LITTLE WIDESPREAD RAIN IN RECENT WEEKS. 37 && .AVIATION... 00Z UPDATE... SUPERCELLS TO THE WEST WILL MOVE INTO THE ATL CSG AREA BY 04Z AND INTO MCN/AHN AREA BETWEEN 05Z AND 06Z. WILL ADD WIND GUSTS TO 40KTS WITH THE TSRA IN ATL/CSG WITH SLIGHTLY WEAKER WINDS IN AHN/MCN. THE COLD FRONT WILL SWEEP ACROSS THE CWA AND THIS WILL BRING THE CONVECTION TO AN END. WINDS WILL REMAIN GUSTY OUT OF THE SOUTH SOUTHWEST AHEAD OF THE FRONT...SHIFTING TO THE WEST NORTHWEST BEHIND THE FRONT. SPEEDS WILL DIMINISH AFTER FROPA...BUT INCREASE TO 15G25KT BY 17Z THU. CIGS WILL BECOME MVFR/IFR TONIGHT...MAINLY WITH THE TSRA AND INCREASE TO VFR BY LATE THURSDAY MORNING. //ATL CONFIDENCE... 00Z UPDATE... MEDUIM TO HIGH ON ALL ELEMENTS 17 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 75 47 79 / 80 20 10 5 ATLANTA 58 72 50 76 / 80 10 5 5 BLAIRSVILLE 55 70 44 73 / 90 10 10 5 CARTERSVILLE 58 70 43 77 / 90 10 5 5 COLUMBUS 65 75 50 80 / 80 20 5 5 GAINESVILLE 59 73 50 77 / 80 10 10 5 MACON 67 79 46 81 / 60 20 10 5 ROME 55 72 45 78 / 100 10 5 5 PEACHTREE CITY 61 71 42 78 / 80 10 5 5 VIDALIA 70 82 55 79 / 30 30 10 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY... BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHATTOOGA... CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...CRAWFORD...CRISP... DADE...DAWSON...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL... FANNIN...FAYETTE...FLOYD...FORSYTH...GILMER...GLASCOCK... GORDON...GREENE...GWINNETT...HALL...HANCOCK...HARALSON... HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER... JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...LUMPKIN... MACON...MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY... MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...OCONEE... OGLETHORPE...PAULDING...PEACH...PICKENS...PIKE...POLK... PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING... STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR... TOOMBS...TOWNS...TREUTLEN...TROUP...TWIGGS...UNION...UPSON... WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER... WHITE...WHITFIELD...WILCOX...WILKES...WILKINSON. TORNADO WATCH UNTIL 2 AM EDT THURSDAY FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA... CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB... COWETA...CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN... FAYETTE...FLOYD...FORSYTH...GILMER...GORDON...GREENE... GWINNETT...HALL...HARALSON...HARRIS...HEARD...HENRY...JACKSON... JASPER...LAMAR...LUMPKIN...MADISON...MARION...MERIWETHER... MONROE...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...PIKE...POLK... PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART... TALBOT...TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER... WALTON...WEBSTER...WHITE...WHITFIELD. && 01
Hazardous weather outlook, Apr 27, 6:28 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 628 AM EDT WED APR 27 2011 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 628 AM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT NUMEROUS SEVERE THUNDERSTORMS AND TORNADOES LIKELY THIS AFTERNOON AND TONIGHT FOR MUCH OF NORTH GEORGIA. A FEW SEVERE THUNDERSTORMS AND ISOLATED TORNADOES POSSIBLE FOR CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A STRONG STORM SYSTEM WILL BE MOVING INTO THE MID MISSISSIPPI VALLEY THIS AFTERNOON WITH A COLD FRONT TRAILING ALONG THE MISSISSIPPI RIVER. THIS STORM SYSTEM WILL MOVE EASTWARD THIS AFTERNOON AND EVENING...MOVING ACROSS GEORGIA OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE TORNADOES...LARGE HAIL...AND WIDESPREAD DAMAGING WINDS FOR MUCH OF NORTH GEORGIA...ESPECIALLY FAR NORTHWEST GEORGIA THIS AFTERNOON AND EVENING. A FEW TORNADOES AND SEVERE THUNDERSTORMS ARE ALSO POSSIBLE ACROSS CENTRAL GEORGIA THIS EVENING AND AFTER MIDNIGHT. .DISCUSSION... A VERY WARM AND MOIST AIR MASS WILL BE IN PLACE ACROSS GEORGIA TODAY AHEAD OF THE COLD FRONT WHICH WILL BE MOVING EASTWARD FROM THE MISSISSIPPI VALLEY. THE ATMOSPHERE WILL BE VERY UNSTABLE TODAY AND WIND FIELDS ALOFT WILL BE HIGHLY SHEARED. A LOW LEVEL JET OF 60KT OR MORE IS EXPECTED TO MOVE ACROSS GEORGIA THIS AFTERNOON AND EVENING. THIS WILL SUPPORT NUMEROUS SEVERE THUNDERSTORMS AND TORNADOES OVER MUCH OF NORTH GEORGIA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY...MONDAY NIGHT...AND TUESDAY. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY FOR THIS AFTERNOON AND TONIGHT ACROSS NORTH GEORGIA.
In the hours before
Local storm report, Apr 27, 6:54 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
654 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 2 NNE FORT OGLETHORPE 34.97N 85.25W
04/27/2011 CATOOSA GA EMERGENCY MNGR
CATOOSA COUNTY EMERGENCY MANGEMENT RELAYED REPORTS OF A
COUPLE OF DOWNED TREES AND SHINGLES BLOWN OFF ROOFS IN
THE ROSSVILLE SECTION OF NW CATOOSA COUNTY.
&&
RGARCIALocal storm report, Apr 27, 7:30 PM EDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 AM TSTM WND DMG 1 W ROME 34.26N 85.20W
04/27/2011 FLOYD GA EMERGENCY MNGR
*** 4 INJ *** FLOYD COUNTY EMERGENCY MANAGER REPORTED
OVER 300 DOWNED TREES, 157 DAMAGED HOMES, 13 DAMAGED
BUSINESSES, 15000 HOMES WITHOUT POWER, AND 32 CLOSED
ROADS. SHORTER UNIVERSITY AND BERRY COLLEGE ARE WITHOUT
POWER.
&&
RGARCIALocal storm report, Apr 27, 7:59 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
759 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 4 S LOOKOUT MOUNTAIN 34.92N 85.35W
04/27/2011 WALKER GA AMATEUR RADIO
AMATEUR RADIO RELAYED REPORTS OF 50 DAMAGED HOUSES,
INCLUDING 30 COMPLETELY DESTROYED HOMES, IN THE EAGLE
LANDING AREA NEAR FLINTSTONE. MINOR INJURIES WERE
REPORTED. WALKER COUNTY EMERGENCY MANAGEMENT CONFIRMED
THE UPDATED REPORT.
&&
RGARCIALocal storm report, Apr 27, 8:33 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
833 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM HAIL 2 S TRENTON 34.84N 85.51W
04/27/2011 E1.00 INCH DADE GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER-SIZED HAIL OUTSIDE OF
TRENTON.
&&
RGARCIALocal storm report, Apr 27, 8:42 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
842 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL WILDWOOD 34.97N 85.41W
04/27/2011 E2.50 INCH DADE GA TRAINED SPOTTER
TRAINED SPOTTER REPORTED DRIVING THROUGH LARGE HAIL IN
WILDWOOD.
&&
RGARCIALocal storm report, Apr 27, 8:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL LINDALE 34.19N 85.17W
04/27/2011 E1.00 INCH FLOYD GA TRAINED SPOTTER
TRAINED SPOTTER REPORTING QUARTER-SIZED HAIL IN LINDALE.
&&
RGARCIAThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:13 PM EDT | Tornado Warning | FFC | Chattooga, Floyd, Polk | 62 min |
| Apr 27, 9:02 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Murray | 43 min |
| Apr 27, 9:18 PM EDT | Tornado Warning | FFC | Dade | 22 min |
| Apr 27, 9:26 PM EDT | Tornado Warning | FFC | Floyd, Haralson, Polk | 49 min |
| Apr 27, 9:31 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Dawson, Gilmer, Gordon, Lumpkin and 1 more | 59 min |
| Apr 27, 9:41 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Haralson, Paulding, Polk | 49 min |
| Apr 27, 9:59 PM EDT | Tornado Warning | FFC | Fannin, Lumpkin, Towns, Union, White | 61 min |
| Apr 27, 10:04 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Floyd, Polk | 41 min |
| Apr 27, 10:08 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Floyd, Walker | 52 min |
| Apr 27, 10:09 PM EDT | Tornado Warning | FFC | Heard, Troup | 66 min |
| Apr 27, 10:28 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Cobb, Douglas, Haralson, Paulding | 21 min |
| Apr 27, 10:37 PM EDT | Tornado Warning | FFC | Bartow, Cherokee, Dawson, Gilmer, Gordon, Pickens | 53 min |
| Apr 27, 10:43 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 47 min |
| Apr 27, 11:00 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Harris, Heard, Meriwether, Troup | 45 min |
| Apr 27, 11:01 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 44 min |
| Apr 27, 11:05 PM EDT | Tornado Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 27, 11:08 PM EDT | Tornado Warning | FFC | Coweta, Fayette, Fulton, Heard | 34 min |
| Apr 27, 11:15 PM EDT | Tornado Warning | FFC | Fannin, Lumpkin, Towns, Union | 60 min |
| Apr 27, 11:29 PM EDT | Tornado Warning | FFC | Harris, Meriwether, Talbot, Troup | 46 min |
| Apr 27, 11:35 PM EDT | Tornado Warning | FFC | Cherokee, Dawson, Gilmer, Pickens | 40 min |
| Apr 27, 11:44 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Coweta, Fayette, Meriwether, Pike, Spalding | 46 min |
| Apr 27, 11:52 PM EDT | Tornado Warning | FFC | Hall, Lumpkin, White | 53 min |
| Apr 28, 12:02 AM EDT | Tornado Warning | FFC | Coweta, Fayette, Henry, Meriwether, Pike, Spalding | 43 min |
| Apr 28, 12:06 AM EDT | Tornado Warning | FFC | Harris, Meriwether, Pike, Talbot, Upson | 39 min |
| Apr 28, 12:38 AM EDT | Tornado Warning | FFC | Henry, Newton, Rockdale | 52 min |
| Apr 28, 12:41 AM EDT | Tornado Warning | FFC | Butts, Lamar, Monroe, Pike, Upson | 49 min |
| Apr 28, 1:06 AM EDT | Tornado Warning | FFC | Clarke, Greene, Morgan, Newton, Oconee, Walton | 39 min |
| Apr 28, 1:08 AM EDT | Tornado Warning | FFC | Butts, Jasper, Monroe, Putnam | 52 min |
| Apr 28, 1:38 AM EDT | Tornado Warning | FFC | Greene, Morgan, Putnam, Taliaferro, Warren | 52 min |
| Apr 28, 1:48 AM EDT | Severe Thunderstorm Warning | FFC | Oglethorpe, Taliaferro, Wilkes | 57 min |
| Apr 28, 2:03 AM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones, Lamar, Monroe, Putnam, Upson | 57 min |
| Apr 28, 2:28 AM EDT | Tornado Warning | FFC | Jasper, Jones, Lamar, Monroe | 47 min |
| Apr 28, 2:47 AM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Jones, Putnam, Taliaferro, Warren | 43 min |
| Apr 28, 3:04 AM EDT | Tornado Warning | FFC | Hancock, Warren | 41 min |
| Apr 28, 3:33 AM EDT | Severe Thunderstorm Warning | FFC | Hancock, Putnam | 57 min |
| Apr 28, 3:37 AM EDT | Tornado Warning | FFC | Warren | 38 min |
| Apr 28, 4:18 AM EDT | Tornado Warning | FFC | Jones | 42 min |
| Apr 28, 4:24 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Warren | 51 min |
| Apr 28, 4:36 AM EDT | Flash Flood Warning | FFC | Baldwin, Hancock, Putnam, Taliaferro, Warren, Wilkes | 4 hr |
| Apr 28, 4:59 AM EDT | Severe Thunderstorm Warning | FFC | Warren, Washington, Wilkinson | 46 min |
| Apr 28, 5:41 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson | 49 min |
| Apr 28, 10:12 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Wilcox | 33 min |
Nearby
Tornado Warnings in Georgia, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.